Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Side effects of Combovir/Viramune what to expect?
Aug 18, 2002

hi, i have been looking for info about combovir w/ viramune but have not found much. I plan to begin that line of treatment the 19th and i am feeling some unexpected excitement about getting started. (My ID doctor's enthusiasm is rubbing of on me!) She strongly urged sustiva but i am afraid of the side effects. Since my VL is greater than 100K she steared away from Trizivear. So, we compromised on Combovir/Viramune. I was against Sustiva because of the potential side effects, there have been many queries regarding them. But what about Viramune? It's hard to find any info about it. What can i expect ie. common side effects? What to watch for? From what i understand Combovir/Viramune is a solid treatent for a first time treatment, though maybe not as solid as Combovir/Sustiva. What do you think of this treatment? Thank yu very much, d.

Response from Dr. Henry

Combivir sounds like it would be a part of whatever regimen you might start so I will focus on the Viramune. The major issues with Viramune are a rash/hypersensitivity reaction during the first several weeks/months and liver irritation. Probably less than 10% of patients have to stop their Viramine due to those problems. For specific details about Viramune you might want to check the drug treatment section of this website or the Test Positvie Aware Network website (www.tpan.com). Good luck-that is a reasonable starting combination. KH



Previous
Medication induced insomnia
Next
corticosteroids & oral thrush

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement